Alert archive / Idaho / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 14, 2019, 3:44 PM MDT for Bannock County, Bingham County, Caribou County, Idaho. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2019, 3:44 PM MDT (21:44 UTC)
- Expired
- Jul 14, 2019, 4:33 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bannock County, ID, Bingham County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:47 PM MDT | HAIL 1 | 3 Wsw Inkom, ID | QUARTER SIZE HAIL FOUND ON WEST PORTNEUF ROAD BY OFF DUTY NWS EMPLOYEE. TIME OF OCCURRENCE ESTIMATED FROM RADAR. |
| Jul 14, 3:49 PM MDT | HAIL 1 | 1 Ssw Inkom, ID | QUARTER SIZE HAIL FOUND ON NORTH INDIAN CREEK ROAD BY OFF DUTY NWS EMPLOYEE. TIME OF OCCURRENCE ESTIMATED FROM RADAR. |
| Jul 14, 3:51 PM MDT | HAIL 0.5 | 1 N Inkom, ID | DIME SIZED HAIL. HAIL COVERING AT LEAST HALF THE GROUND. |
| Jul 14, 3:51 PM MDT | HAIL 0.88 | Ne Inkom, ID | NICKEL SIZE HAIL WITH HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804
WUUS55 KPIH 142144
SVRPIH
IDC005-011-029-142245-
/O.NEW.KPIH.SV.W.0021.190714T2144Z-190714T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
344 PM MDT Sun Jul 14 2019
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Northwestern Caribou County in southeastern Idaho...
North central Bannock County in southeastern Idaho...
South central Bingham County in southeastern Idaho...
* Until 445 PM MDT
* At 343 PM MDT, a severe thunderstorm was located over Inkom or 10
miles north of McCammon, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chesterfield Reservoir, Inkom and Chesterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4269 11229 4285 11237 4304 11194 4281 11180
TIME...MOT...LOC 2143Z 244DEG 23KT 4280 11222
HAIL...1.00IN
WIND...60MPH
$$
KB2 follow-up statements
573
WWUS55 KPIH 142212
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
412 PM MDT Sun Jul 14 2019
IDC005-011-029-142245-
/O.CON.KPIH.SV.W.0021.000000T0000Z-190714T2245Z/
Caribou ID-Bannock ID-Bingham ID-
412 PM MDT Sun Jul 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHWESTERN CARIBOU...NORTHEASTERN BANNOCK AND SOUTH CENTRAL
BINGHAM COUNTIES...
At 411 PM MDT, a severe thunderstorm was located near Chesterfield
Reservoir, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Nickel size hail was reported with this
storm in Inkom at 351 PM.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chesterfield Reservoir and Chesterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4277 11198 4295 11214 4304 11194 4281 11180
TIME...MOT...LOC 2211Z 224DEG 20KT 4296 11200
HAIL...1.00IN
WIND...60MPH
$$
KB272
WWUS55 KPIH 142233
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
433 PM MDT Sun Jul 14 2019
IDC005-011-029-142243-
/O.CAN.KPIH.SV.W.0021.000000T0000Z-190714T2245Z/
Caribou ID-Bannock ID-Bingham ID-
433 PM MDT Sun Jul 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARIBOU...
NORTHEASTERN BANNOCK AND SOUTH CENTRAL BINGHAM COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4277 11198 4295 11214 4304 11194 4281 11180
TIME...MOT...LOC 2230Z 244DEG 23KT 4302 11182
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:38 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 14, 1:38 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 138 PM MDT Sun Jul 14 2019 .DISCUSSION...Tonight through Tuesday night. Southeast Idaho remained positioned between a low pressure trough off the NW coast and a high pressure ridge over NRN New Mexico. The dry but unstable SW flow aloft will support another round of isolated to scattered thunderstorm activity this evening, primarily focused across the SE highlands from Malta to Swan Valley. Windex values in the mid-60's across the SE highlands are supportive of warning level wind gusts from these storms. The low pressure trough begins to migrate inland along the Canadian border Monday and Tuesday with isolated to scattered thunderstorm activity continuing across the CNTRL mountains and a definite increase in wind speeds all of which will impact fire conditions across the region (see below). Wednesday through next Sunday. The low pressure trough axis sweeps through the region Wednesday with attending isolated thunderstorm activity and breezy winds. Modest westerly flow aloft follows across the region Thursday and Friday as the next low pressure system takes shape along the SW Canadian coast. Today's models are a little weaker with this feature, especially as it ejects east along the Canadian border Saturday and Sunday with the main impact likely being wind under this pattern with little in the way of any precipitation. Temperatures cool to normal levels through mid-week and then remain fairly steady into next weekend in accordance with the pattern progression outlined above. Huston && .AVIATION...Showers and thunderstorms will be possible this afternoon and early evening; particularly for PIH and DIJ. BYI and IDA have a chance to see a thunderstorm but they may pass in the vicinity of the terminal. Gusty winds will be the primary hazard. Shifting wind directions are once again forecast along the line of thunderstorms that are expected to develop this afternoon and TAF's have been forecast accordingly. NP && .FIRE WEATHER...Showers and thunderstorms are once again possible this afternoon and evening; particularly across 427 and 413. In fact, a line of thunderstorms is forecast to form right along the boundaries of 427/413/410, making it tough to say which zone will have the most coverage. It does appear though that most of the activity will form over Zone 427 then track primarily along and east of I-15, therefore affecting Zone 413 and that zone is not in critical fuels. After coordination yesterday and again this morning, we will leave out headlines for today but will emphasize thunderstorms in this zone this afternoon/evening in the FWF. Outflow winds can affect portions of 410, especially in the southern portion. As scattered thunderstorm coverage is forecast across 427 this afternoon, we will go forward with the issuance of a Red Flag Warning from 2 pm until 9 pm. Warmer, windier and drier conditions are forecast going into tomorrow; a trend that will continue through Tuesday. Areas that are emphasized for these conditions include 410 and 425. Zones 476 and 475 will indeed be windy each afternoon but they are not critical when it comes to dry conditions. As Zones 410 and 425 will fit criteria for gusty 30 mph winds and 15 percent RH dryness combined with holdover concerns from the past few days of thunderstorms, we will go forward with a Red Flag Warning for these zones effective from noon to 9 pm. NP && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427. RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425. &&
In the hours before
Special weather statement, Jul 14, 2:08 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pocatello ID
208 PM MDT Sun Jul 14 2019
IDZ055>057-142130-
Eastern Magic Valley ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
208 PM MDT Sun Jul 14 2019
...THUNDERSTORMS DEVELOPING OVER SOUTHERN CASSIA COUNTY MOVING
NORTHEAST TOWARD THE RIDGELINE, BRIDGER, AND SMITH FIRES THROUGH 330
PM MDT...
At 203 PM MDT, Doppler radar was tracking several developing
thunderstorms extending from 11 miles south of Malta to near Almo to
10 miles south of Oakley Reservoir, moving northeast at 15 mph.
Brief moderate rain, occasional lightning, and wind gusts up to 45
mph are possible with these storms as they drift northeast toward
the Ridgeline, Bridger, and Smith Fires through 330 PM MDT.
Locations impacted include...
Malta, Oakley Reservoir, Oakley, Albion, Elba, Yale Rest Area,
Idahome, Mt Harrison, Bridge and City Of Rocks.
Individuals near the Ridgeline, Bridger, and Smith Fires should
monitor incoming storms from the southwest and be prepared to access
safety zones at a moments notice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4200 11408 4238 11399 4258 11338 4254 11294
4209 11324 4212 11358 4199 11397
TIME...MOT...LOC 2003Z 197DEG 11KT 4215 11332 4217 11357 4203 11399
HustonSpecial weather statement, Jul 14, 2:22 PM MDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Pocatello ID 222 PM MDT Sun Jul 14 2019 IDZ060-061-142115- Bear Lake Valley ID-Bear River Range ID- 222 PM MDT Sun Jul 14 2019 ...THUNDERSTORM OVER BEAR LAKE NORTH BEACH MOVING NORTHEAST THROUGH 315 PM MDT... At 218 PM MDT, Doppler radar was tracking a thunderstorm over North Beach at Bear Lake, moving northeast at 10 mph. Brief moderate rain and wind gusts to 40 mph are possible with this storm as it moves slowly northeast toward Geneva through 315 PM MDT. Boaters recreating on Bear Lake should be prepared for additional strong thunderstorm activity this afternoon and evening. This may be a good time to head to the safety of the shoreline and call it a day! Locations impacted include... Bear Lake Idaho Portion, Saint Charles, Dingle, Paris and Bloomington. LAT...LON 4205 11122 4211 11145 4228 11144 4220 11110 TIME...MOT...LOC 2018Z 225DEG 8KT 4218 11131 Huston
Special weather statement, Jul 14, 3:01 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pocatello ID 301 PM MDT Sun Jul 14 2019 IDZ054-058-142145- Marsh and Arbon Highlands ID-Lower Snake River Plain ID- 301 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARIBOU...NORTH CENTRAL BANNOCK AND EAST CENTRAL POWER COUNTIES UNTIL 345 PM MDT... At 301 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Fort Hall Bannock Creek Lodge or 11 miles south of Pocatello, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pocatello, Chubbuck, Inkom, Portneuf Gap and Mink Creek Pass. LAT...LON 4256 11254 4269 11271 4300 11240 4278 11212 TIME...MOT...LOC 2101Z 227DEG 22KT 4272 11253 KB
Special weather statement, Jul 14, 3:05 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Pocatello ID 305 PM MDT Sun Jul 14 2019 IDZ058-062-142200- Marsh and Arbon Highlands ID-Blackfoot Mountains ID- 305 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARIBOU...NORTH CENTRAL BANNOCK AND SOUTHEASTERN BINGHAM COUNTIES UNTIL 400 PM MDT... At 304 PM MDT, Doppler radar was tracking a strong thunderstorm near Fort Hall Mount Putnam or 10 miles west of Chesterfield Reservoir, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Chesterfield Reservoir, Fort Hall Mount Putnam, Cutthroat Trout Campground and Trail Creek Campground. Boaters on Chesterfield Reservoir can expect a sudden increase in waves and very choppy waters which will result in hazardous boating conditions. Boaters are urged to seek safe harbor if possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Chesterfield Reservoir, move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4278 11218 4291 11234 4324 11193 4304 11168 TIME...MOT...LOC 2104Z 227DEG 22KT 4290 11218 KB
Special weather statement, Jul 14, 3:15 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Pocatello ID 315 PM MDT Sun Jul 14 2019 IDZ054-055-057-058-142200- Eastern Magic Valley ID-Marsh and Arbon Highlands ID- Raft River Region ID-Lower Snake River Plain ID- 315 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ONEIDA... SOUTHEASTERN POWER AND EAST CENTRAL CASSIA COUNTIES UNTIL 400 PM MDT... At 313 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Rockland or 18 miles east of Malta, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Neeley, Rockland, Fort Hall Bannock Peak, Massacre Rocks, Sublett Reservoir and Roy. LAT...LON 4225 11290 4236 11318 4277 11293 4262 11257 TIME...MOT...LOC 2113Z 209DEG 24KT 4239 11303 KB
Special weather statement, Jul 14, 3:36 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Pocatello ID 336 PM MDT Sun Jul 14 2019 IDZ055>058-142215- Eastern Magic Valley ID-Marsh and Arbon Highlands ID- Raft River Region ID-Southern Hills/Albion Mountains ID- 336 PM MDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE... SOUTHWESTERN POWER...NORTHEASTERN CASSIA AND SOUTHEASTERN MINIDOKA COUNTIES UNTIL 415 PM MDT... At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Cold Water Rest Area or 14 miles northeast of Malta, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Another strong storm was located over the Ridgeline Fire, moving northeast at 25 mph toward the Smith Fire. Wind gusts up to 45 mph will be possible with this storm. Locations impacted include... Lake Walcott, Rockland, Fort Hall Bannock Peak, Cold Water Rest Area, Yale Rest Area, Idahome, Massacre Rocks and Interstate 84 And 86 Junction. Individuals near the Ridgeline and Smith Fires are in the path of this storm and should prepare for erratic strong gusty winds and cloud to ground lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Lake Walcott, move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. Fire crews working near the Ridgeline and Smith Fires should prepare for strong, gusty and erratic thunderstorm outflow winds that will increase fire behavior. Fire crews should be prepared to move to safety zones immediately. && LAT...LON 4232 11321 4246 11364 4286 11338 4261 11266 TIME...MOT...LOC 2132Z 227DEG 23KT 4246 11317 KB
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:06 PM MDT | Special Weather Statement | PIH | Minidoka | 39 min |
| Jul 13, 6:11 PM MDT | Special Weather Statement | PIH | Bingham | 49 min |
| Jul 13, 6:42 PM MDT | Special Weather Statement | PIH | Power | 33 min |
| Jul 13, 7:01 PM MDT | Special Weather Statement | PIH | Clark, Jefferson | 44 min |
| Jul 13, 7:24 PM MDT | Special Weather Statement | PIH | Bingham, Power | 51 min |
| Jul 13, 7:47 PM MDT | Special Weather Statement | PIH | Clark, Jefferson | 58 min |
| Jul 13, 8:16 PM MDT | Special Weather Statement | PIH | Bingham | 44 min |
| Jul 13, 8:24 PM MDT | Special Weather Statement | PIH | Cassia | 66 min |
| Jul 13, 8:43 PM MDT | Special Weather Statement | PIH | Fremont, Madison | 47 min |
| Jul 13, 8:57 PM MDT | Special Weather Statement | PIH | Bonneville | 48 min |
| Jul 13, 9:29 PM MDT | Special Weather Statement | PIH | Bonneville | 46 min |
| Jul 14, 12:17 PM MDT | Red Flag Warning | PIH | Cassia, Twin Falls | 8 hr |
| Jul 14, 12:17 PM MDT | Red Flag Warning | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 7 more | 33 hr |
| Jul 14, 2:08 PM MDT | Special Weather Statement | PIH | Cassia | 82 min |
| Jul 14, 2:22 PM MDT | Special Weather Statement | PIH | Bear Lake | 53 min |
| Jul 14, 3:01 PM MDT | Special Weather Statement | PIH | Bannock | 44 min |
| Jul 14, 3:05 PM MDT | Special Weather Statement | PIH | Bingham | 55 min |
| Jul 14, 3:15 PM MDT | Special Weather Statement | PIH | Power | 45 min |
| Jul 14, 3:36 PM MDT | Special Weather Statement | PIH | Power | 39 min |
| Jul 14, 3:59 PM MDT | Special Weather Statement | PIH | Bonneville | 61 min |
| Jul 14, 4:03 PM MDT | Special Weather Statement | PIH | Power | 57 min |
| Jul 14, 4:08 PM MDT | Special Weather Statement | PIH | Cassia | 52 min |
| Jul 14, 4:32 PM MDT | Special Weather Statement | PIH | Bannock | 58 min |
| Jul 14, 4:57 PM MDT | Special Weather Statement | PIH | Bonneville | 63 min |
| Jul 14, 5:06 PM MDT | Special Weather Statement | PIH | Power | 39 min |
| Jul 14, 5:38 PM MDT | Special Weather Statement | PIH | Power | 52 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.